Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 156, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 8, 2012, 4:16 PM CDT for 4 counties in Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 4:16 PM CDT (21:16 UTC)
- Expired
- Aug 8, 2012, 4:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Jasper County, IA, Marion County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 41 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 2:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224
WUUS53 KDMX 082116
SVRDMX
IAC099-125-153-181-082145-
/O.NEW.KDMX.SV.W.0156.120808T2116Z-120808T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT WED AUG 8 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JASPER COUNTY IN CENTRAL IOWA...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
EASTERN POLK COUNTY IN CENTRAL IOWA...
NORTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 445 PM CDT
* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF BONDURANT
TO BONDURANT TO CARLISLE TO INDIANOLA...AND MOVING EAST AT 35 MPH.
NUMEROUS WIND GUSTS OF 60 TO 70 MPH WINDS HAVE BEEN RECEIVED WITH
THESE. STORMS. THIS WARNING IS TO THE IMMEDIATE EAST OF THE DES
MOINES AREA.
* LOCATIONS IMPACTED INCLUDE...
PRAIRIE CITY...COLFAX...PLEASANTVILLE...MONROE...MITCHELLVILLE...
VALERIA...RUNNELLS...HARTFORD...ACKWORTH...MINGO...SWAN...
SANDYVILLE...BAXTER AND LAMBS GROVE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 144 AND 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4186 9299 4168 9306 4156 9305 4133 9323
4131 9365 4153 9345 4168 9346 4185 9340
TIME...MOT...LOC 2116Z 266DEG 32KT 4182 9334 4168 9340
4154 9339 4133 9357
WIND...HAIL 70MPH 1.00IN
$$3 follow-up statements
880
WWUS53 KDMX 082124
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
424 PM CDT WED AUG 8 2012
IAC153-082134-
/O.CAN.KDMX.SV.W.0156.000000T0000Z-120808T2145Z/
POLK IA-
424 PM CDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4169 9306 4156 9305 4133 9323 4133 9354
4150 9336 4148 9334 4149 9333 4167 9334
4185 9330 4186 9299
TIME...MOT...LOC 2124Z 266DEG 32KT 4182 9324 4168 9330
4151 9327 4133 9344
$$
IAC099-125-181-082145-
/O.CON.KDMX.SV.W.0156.000000T0000Z-120808T2145Z/
WARREN IA-MARION IA-JASPER IA-
424 PM CDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
JASPER...NORTHWESTERN MARION AND NORTHEASTERN WARREN COUNTIES UNTIL
445 PM CDT...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF COLFAX TO 5
MILES EAST OF BONDURANT TO 8 MILES SOUTHWEST OF PRAIRIE CITY TO
INDIANOLA...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
PRAIRIE CITY...COLFAX...PLEASANTVILLE...MONROE...SWAN...
SANDYVILLE...BAXTER AND LAMBS GROVE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4169 9306 4156 9305 4133 9323 4133 9354
4150 9336 4148 9334 4149 9333 4167 9334
4185 9330 4186 9299
TIME...MOT...LOC 2124Z 266DEG 32KT 4182 9324 4168 9330
4151 9327 4133 9344
WIND...HAIL 70MPH 1.00IN
$$901
WWUS53 KDMX 082134
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT WED AUG 8 2012
IAC181-082144-
/O.CAN.KDMX.SV.W.0156.000000T0000Z-120808T2145Z/
WARREN IA-
434 PM CDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WARREN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. ADDITIONAL THUNDERSTORMS WILL MOVE IN BUT ARE EXPECTED
TO BE BELOW SEVERE LIMITS.
LAT...LON 4169 9306 4156 9305 4134 9323 4133 9323
4133 9333 4139 9333 4152 9324 4169 9318
4185 9316 4186 9300
TIME...MOT...LOC 2134Z 266DEG 32KT 4182 9312 4168 9318
4153 9318 4133 9332
$$
IAC099-125-082145-
/O.CON.KDMX.SV.W.0156.000000T0000Z-120808T2145Z/
MARION IA-JASPER IA-
434 PM CDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL JASPER
AND NORTHWESTERN MARION COUNTIES UNTIL 445 PM CDT...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF NEWTON TO
COLFAX TO PRAIRIE CITY TO 6 MILES SOUTHWEST OF PLEASANTVILLE...MOVING
EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MONROE AND LAMBS GROVE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 159 AND 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4169 9306 4156 9305 4134 9323 4133 9323
4133 9333 4139 9333 4152 9324 4169 9318
4185 9316 4186 9300
TIME...MOT...LOC 2134Z 266DEG 32KT 4182 9312 4168 9318
4153 9318 4133 9332
WIND...HAIL 60MPH 1.00IN
$$541
WWUS53 KDMX 082146
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
446 PM CDT WED AUG 8 2012
IAC099-125-082156-
/O.EXP.KDMX.SV.W.0156.000000T0000Z-120808T2145Z/
MARION IA-JASPER IA-
446 PM CDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JASPER AND
NORTHWESTERN MARION COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4169 9306 4156 9305 4134 9323 4133 9323
4133 9333 4139 9333 4152 9324 4169 9318
4185 9316 4186 9300
TIME...MOT...LOC 2134Z 266DEG 32KT 4182 9312 4168 9318
4153 9318 4133 9332
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:20 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 8, 3:20 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 320 PM CDT WED AUG 8 2012 .SHORT TERM /TONIGHT/... WELL ADVERTISED SHORTWAVE PUSHING SOUTH ALONG UPPER LEVEL RIDGE HAS ALLOWED FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN PORTION OF THE CWA. FORCING WITH WAVE WILL CONTINUE THROUGHOUT THE OVERNIGHT...THOUGH ANTICIPATE THE PUSH TO REMAIN EASTWARD...MORE IN LINE WITH UPPER LEVEL FLOW. IN ADDITION...SECONDARY PUSH OF DEVELOPMENT CURRENTLY LOCATED IN EASTERN SD WILL DIG SE AS WELL. HAVE THEREFORE TRENDED HIGHEST POPS THROUGHOUT THE OVERNIGHT FARTHER EAST AND NORTH....WITH PRECIPITATION ENDING QUICKLY BEHIND SYSTEM. OVERNIGHT TEMPERATURES TRICKY WITH ONGOING PRECIPITATION AND CLOUD COVER...BUT HAVE KEPT TEMPERATURES IN LINE WITH GOING FORECAST. COULD SEE AREAS OF FOG IN THE MORNING WITH LOW LEVEL MOISTURE...BUT NOT ENOUGH CONFIDENCE WITH WINDS LOOKING TO REMAIN UP AND CLOUD COVER TO INCLUDE MENTION ATTM. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... MODERATELY ACTIVE NORTHWEST FLOW PATTERN WILL PRODUCE A COUPLE OF CHANCES FOR SCATTERED PRECIPITATION INTO NEXT WEEK...WITHOUT A LOT OF HEAT. SHORT WAVE AND VORTICITY CENTER PRODUCING CURRENT PRECIPITATION SHOULD MOSTLY EXIT SOUTHEASTERN PORTIONS OF FORECAST AREA BY THURSDAY MORNING. SECOND STRONG UPPER CIRCULATION CENTER OR CLOSED LOW WILL DROP SOUTH FROM THE MINNESOTA ARROWHEAD THURSDAY MORNING TO SOUTHERN LAKE MICHIGAN BY THURSDAY MIDNIGHT. FORCING FROM THIS FEATURE MAY BRUSH THE MASON CITY AND WATERLOO AREAS THURSDAY AFTERNOON...BUT STRONG LOW-LEVEL COLD AND DRY ADVECTION DOES NOT FAVOR MUCH DEVELOPMENT OF CONVECTION. SO ONLY LOW PROBABILITIES FOR MEASURABLE PRECIPITATION OVER THE EASTERN FORECAST AREA THURSDAY. FAIRLY STRONG LOW-LEVEL COOL FLOW WILL ALSO HOLD DOWN TEMPERATURES IN THE 70S FOR MUCH OF THE DAY. BREEZY CONDITIONS SHOULD KEEP TEMPERATURES FROM DROPPING TOO MUCH THU NIGHT...BUT IDEAL CONDITIONS WITH LIGHT WINDS TO SEE SOME 40S AGAIN NORTH AND EAST OF DES MOINES BY SAT MORNING. ANOTHER WEAK SYSTEM FROM THE DAKOTAS WILL BRING IN PRECIPITATION CHANCES AGAIN SATURDAY NIGHT AND SUNDAY. TIME AVAILABLE FOR MOISTURE RETURN WILL BE LIMITED WITH THE SYSTEM...SO MOSTLY LIGHTER RAINFALL AMOUNTS ARE ANTICIPATED. MOST OF THE RAIN SHOULD MOVE SOUTHEAST BY SUNDAY NOON. 12Z GFS MODEL SOLUTION FOR THIS FEATURE APPEARS TO OVERDEVELOP THE SURFACE LOW...SLOWING AND OVERINTENSIFYING THE SYSTEM IN GENERAL...SO IT WAS LARGELY DISCOUNTED FOR DETAILS. A BREAK IN THE WEATHER IS EXPECTED FOR MONDAY AND TUESDAY. BY WEDNESDAY...IT LOOKS LIKE ANOTHER SYSTEM WILL APPROACH FROM THE WEST-NORTHWEST. TIMING ON IT IS STILL IN QUESTION...BUT IT LOOKS LIKE A STRONGER SURFACE SYSTEM IS LIKELY IN THE EARLY WEDNESDAY TO THURSDAY TIME FRAME...ALONG WITH STRONGER THUNDERSTORM POTENTIAL. && .AVIATION...08/18Z SHORTWAVE CONTINUES TO PUSH SE ACROSS IA...BRINGING A LINE OF THUNDERSTORMS. ANTICIPATE THIS TO AFFECT KFOD...AND KDSM. HOWEVER...HAVE LITTLE CONFIDENCE IN TS REACHING FAR ENOUGH NORTH TO AFFECT KMCW/KALO AND PERSISTING TO AFFECT KOTM. HAVE MENTIONED VCSH HOWEVER AT THESE LOCATIONS AND COULD SEE SOME VCTS. IF A STORM DOES AFFECT A SITE COULD SEE PERIODS OF MVFR AND IFR CEILINGS AND VISIBILITIES. BUT AGAIN...WITH SCATTERED NATURE OF STORMS DO NOT HAVE HIGH CONFIDENCE. BEHIND SYSTEM...WINDS WILL SHIFT TO THE NORTH. COULD SEE FG OR BR AT SITES IN THE MORNING...BUT DOES LOOK LIKE WINDS WILL STAY UP HELPING TO LIMIT THAT POTENTIAL EXCEPT AT KOTM WHERE HAVE TRENDED VISIBILITIES DOWN TOWARDS 12Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AWB LONG TERM...DONAVON AVIATION...AWB
Hazardous weather outlook, Aug 8, 3:28 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 328 PM CDT WED AUG 8 2012 IAZ004>007-015>017-023>028-033>039-049-050-062-075-086-097-092030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK- MAHASKA-WAPELLO-DAVIS- 328 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. AN ISOLATED SEVERE STORM MAY OCCUR WITH WINDS AND HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE FORECAST MAINLY EAST OF INTERSTATE 35 ON THURSDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE FORECAST SATURDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ044>048-057>061-070>074-081>085-092>096-092030- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS- MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- 328 PM CDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE FORECAST EAST OF INTERSTATE 35 ON THURSDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE FORECAST SATURDAY NIGHT. THE THREAT FOR SEVERE WEATHER IS LOW DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. AWB
In the hours before
Local storm report, Aug 8, 3:59 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST WEST DES MOINES 41.57N 93.75W
08/08/2012 E60 MPH POLK IA TRAINED SPOTTER
AT INTERSECTION OF 68TH AND DOUGLAS...NUMEROUS 2 INCH
DIAMETER LIMBS DOWN WITH WINDS ESTIMATED IN EXCESS OF 60
MPH.
&&
KJLocal storm report, Aug 8, 4:03 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
403 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST SSW CLIVE 41.60N 93.77W
08/08/2012 E65 MPH POLK IA TRAINED SPOTTER
&&
CCOGILLocal storm report, Aug 8, 4:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
405 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND GST 1 NNW DES MOINES 41.59N 93.63W
08/08/2012 E65 MPH POLK IA BROADCAST MEDIA
AT KCCI STUDIO
&&
CCOGILSpecial weather statement, Aug 8, 4:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 407 PM CDT WED AUG 8 2012 IAZ048-059-060-072-073-082315- STORY-DALLAS-POLK-MADISON-WARREN- INCLUDING THE CITIES OF...AMES...ADEL...DES MOINES...WINTERSET... INDIANOLA 407 PM CDT WED AUG 8 2012 ...RAPID RAINFALL COULD LEAD TO LOCALIZED AREAS OF URBAN FLOODING... STORMS WITH HEAVY RAINFALL WILL PUSH EASTWARD ACROSS CENTRAL IOWA. RAINFALL RATES COULD BE AS HIGH AS ONE INCH IN AN HOUR. RAPID AND INTENSE RAINFALL COULD LEAD TO LOCALIZED AREAS OF FLOODING...ESPECIALLY IN URBAN AREAS. STORMS WILL PUSH THROUGH QUICKLY...PROLONGED RAINFALL IS NOT EXPECTED. USE EXTREME CAUTION WHILE DRIVING...ESPECIALLY WITH CITIES. TURN AROUND. DO NOT DROWN.
Local storm report, Aug 8, 4:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL URBANDALE 41.64N 93.74W
08/08/2012 M1.00 INCH POLK IA TRAINED SPOTTER
&&
DEROYLocal storm report, Aug 8, 4:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
415 PM CDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND GST 2 E URBANDALE 41.64N 93.71W
08/08/2012 E70 MPH POLK IA AMATEUR RADIO
WIND ACCOMPANIED BY QUARTER HAIL
&&
CCOGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass | 45 min |
| Aug 8, 2:00 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene | 45 min |
| Aug 8, 2:37 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 53 min |
| Aug 8, 3:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 43 min |
| Aug 8, 3:09 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Madison | 51 min |
| Aug 8, 3:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 30 min |
| Aug 8, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 38 min |
| Aug 8, 4:45 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 36 min |
| Aug 8, 4:48 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 27 min |
| Aug 8, 6:05 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin | 25 min |
| Aug 8, 6:29 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 46 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.